advertisement
Question
Posted by: Jacqui | 2009/09/03

Loss of libido

38 year woman, good physical shape. ON cilift for the past 4 years. Have now met someone and my libido is missing - what can I do?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageSexologist

It is a known fact that some anti-depressant could have a negative impact on some people’s libido’s. I would however not be too hasty to put all the blame on the obvious medication. There could be several other factors that could be at play. IT is also not always only a medical reason, but could be emotional or psychological of nature. Usually in the beginning of a relationship we have the love “love hormone” present that easily overrides the “lack of sexual desire” – side effect of any medication, so I am not completely convinced that it is medication alone to be blamed . I will strongly recommend that you seek professional assistance from a psychologist/medical practitioner that works specifically in the field of sexual health. Maybe you should also explore if he is really “turning you on” or is he just a very nice person that fills the empty space in your life?

You are also welcome to contact our helpline – 0860100262 where you could be assisted to get in touch with a therapist as close a possible to you.

Furthermore you are welcome to visit the following website for any more sexual health information and assignments that could be helpful: www.sexualhealth.co.za

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Anon | 2009/09/03

I am the same age as you. Firstly I got my diet correct. Do in depth research and cut out bread, amongst other things. Also do vigourous exercise 5x per week for at least 30 min. Get a heart rate monitor. Then I discontinued the Pill, which I was on for 20 years. I got a testosterone implant, and use Synapause vaginal cream. And when libido is back, lots of lube make a big difference, as well as xtra strong lubricated condoms. Its actually a serious project that requires full commitment from you.

Reply to Anon
Posted by: Anon | 2009/09/03

Personally I believe antidepressants ' kill'  the real you, but thats only my opinion coming from years of personal experience and from a family with psychiatric illness. Of course the doctors will disagree for some good and some very doubtful reasons eg commision from suppliers. I will do another post with how I got my libido back.

Reply to Anon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement